Tornadoes · United States · Arkansas · 2016
EF1 tornado, Cedar Branch, Arkansas, December 17, 2016
This EF1 tornado ran 0.5 miles across Grant County on December 17, 2016, touching down at 7:03 PM CST and reaching 100 yards wide. It killed nobody, and did $100,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- December 17, 2016
- Touchdown
- 7:03 PM CST (01:03 UTC)
- Lifted
- 7:05 PM CST (01:05 UTC)
- On the ground
- 2 minutes
- Path length
- 0.5 miles (0.8 km)
- Path width
- 100 yards (91 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- County
- Grant County
- Touchdown point
- 34.219, -92.270
- Lift-off point
- 34.221, -92.263
- Record number
- 1612171903-01
The damage survey
19 damage points were recorded along this path by NWS LZK, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 110 mph.
- Pine Needles driven into tree.
- door failed... caused roof to blow off
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
As a cold front swept through the state, storms formed along and just in front of the boundary, causing hail, damaging winds, and a single high-end EF1 tornado.
A supercell dropped a tornado on the northeast side of Grapevine, Arkansas. This tornado tracked for approximately half a mile and was 100 yards wide. Major damage was sustained to a house (double wide trailer). Several hardwood trees snapped, along with minor damage to a few other structures.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
28 minutes of warning. NWS LZK issued a tornado warning for this county at 00:35 UTC, 28 minutes before the tornado touched down, in force until 01:15 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 00:00 UTC | 12:00 UTC | Wind Advisory | LZK |
| 00:30 UTC | 01:15 UTC | Severe Thunderstorm Warning | LZK |
| 00:35 UTC | 01:15 UTC | Tornado Warning | LZK |
| 01:32 UTC | 02:15 UTC | Severe Thunderstorm Warning | LZK |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Marginal Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 01:00 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the tornado touched down at Dec 17, 5:20 PM CST, 1 hour 43 minutes earlier.
Area forecast discussion, Dec 17, 5:20 PM CST, 1 hour 43 minutes before
Area Forecast Discussion...Update National Weather Service Little Rock AR 520 PM CST Sat Dec 17 2016 .Aviation... Overall VFR flight conditions with areas of MVFR ceilings this evening and tonight. An area of showers with a few thunderstorms will gradually move southeast, initially over central and eastern AR, then gradually over south to southeast through the evening to tonight. The cold front will change any light rain to sleet then some light snow. Winds ahead of the front will be south to southwest at 10 to 20 mph, then winds will become northwest to north at 5 to 15 with gusts to around 20 mph behind the front. Low level wind shear will be along and with the front. (59) && .Prev Discussion.../ Issued 300 PM CST Sat Dec 17 2016/ .SHORT TERM...Tonight Through Sunday Night Um, let's see...Tornado Watch, Wind Advisory, Winter Weather Advisory, Wind Chill Advisory. It must be December in Arkansas again. Surface observations show Arctic Frontal Boundary extending from the Missouri Bootheel to between Russellville and Hot Springs...to between De Queen and Mena (if you go by the wind shift and slight temperature gradient). Colder air is still lagging a bit trying to get over the Ozarks and Ouachitas, though it is slowly funneling down the River Valley. Wind shift should be through the metro area in a couple of hours, and out of the region late this evening or during the overnight hours. The cold, though will be what smacks us in the face late tonight, with most locations probably seeing a drop on the order of 50 degrees or so (Harrison's already down 30 degrees from 4 AM). Until the front clears out, showers and thunderstorms are likely in areas along and ahead of the front, with some strong/severe storms possible. Lots of low level shear is present, and there have been a few breaks in clouds today, which has helped increase instability. Primary threat from any severe thunderstorms will be wind damage, as things evolve more into a linear structure. However, any discrete cells ahead of the line could be capable of producing a weak, brief tornado, and for this reason, a Tornado Watch has been posted for much of the eastern half of Arkansas until 9 PM. Now, that brings me to my next issue...winter weather. Still thinking that any impacts would be minor, if at all. Most likely area to see winter precipitation will be the north and northwest through late this evening. As the upper wave moves across southern Missouri and northern Arkansas this afternoon and evening, shallow, light precipitation will accompany it. Transition should be a light freezing rain/sleet mix, to sleet/snow...to snow before ending late tonight. Accumulations of freezing rain would likely be a few hundredths of an inch, and snow/sleet accumulations generally less than half an inch. Further south/east, transition of precip will be occurring as the moisture exits the region, so at this point, I would think impacts would be even less than northern Arkansas. Next issue is winds. Pressure gradient with this system has been nothing short of impressive, and winds will remain elevated through Sunday. Have gone ahead with a wind advisory for tonight for most areas, with the exception being the Ouachita Mountains and the far north. Gradient should relax on Sunday morning...which brings me to the next issue...wind chill. Wind chill values of zero to -5 are likely over the northwest and far north counties late tonight into the morning Sunday, and with gusty winds occurring, have continued the wind chill advisory. Wind chills will be similar in that area on Sunday night/early Monday morning, but winds will not be as much of an issue. Aaaaand, last, but certainly not least, temperatures... Most areas will stay below freezing on Sunday. Sunday night should be the coldest, with some areas in the north and northwest bottoming out near zero (especially in valleys). Okay...time to hand it off to the next shift... && .LONG TERM...Monday Through Saturday Lots going on in the short term so I will make this brief. A dry extended forecast until Sat. A weak system, i.e....cold front, will move through Wed and will basically just keep temps from warming up. A potentially stronger and more complex system may affect the area next weekend as a large broad 5H trough sets up across the western US. It appears the cold front associated with this feature may move through the area Sat and bring a chance of showers or storms with considerably colder conditions on tap for Sunday. For now, included slight chance pops for Sat and Sat night. Temps warm into the 40s Tuesday and then average around 50 degrees for highs across the state Wed through Sat. Nighttime temps will moderate a bit and run close to seasonal normals with lows mainly in the 30s. && .FIRE WEATHER... The biggest fire weather issue will be low humidity during the afternoons on Monday and Tuesday, with minimums in the 30 percent range or less, particularly in the western portions of Arkansas. Toward mid and late week...moisture will increase out ahead of the next storm system. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 19 27 9 32 / 60 0 0 0 Camden AR 30 36 17 38 / 70 10 0 0 Harrison AR 10 20 2 31 / 60 0 0 0 Hot Springs AR 25 33 15 37 / 50 0 0 0 Little Rock AR 26 32 14 34 / 60 10 0 0 Monticello AR 30 34 16 36 / 90 10 0 0 Mount Ida AR 23 32 10 38 / 40 0 0 0 Mountain Home AR 13 23 5 29 / 50 0 0 0 Newport AR 21 27 9 30 / 70 0 0 0 Pine Bluff AR 28 32 17 34 / 90 10 0 0 Russellville AR 22 28 12 35 / 40 0 0 0 Searcy AR 24 29 10 31 / 60 10 0 0 Stuttgart AR 26 31 15 32 / 80 10 0 0 && .LZK Watches/Warnings/Advisories... Wind Advisory from 6 PM this evening to 6 AM CST Sunday FOR Arkansas-Bradley-Calhoun-Cleburne-Cleveland-Conway-Dallas-Desha- Drew-Faulkner-Grant-Independence-Jackson-Jefferson-Johnson- Lincoln-Logan-Lonoke-Monroe-Newton-Ouachita-Perry-Pope-Prairie- Pulaski-Saline-Searcy-Stone-Van Buren-White-Woodruff-Yell. Winter Weather Advisory from 6 PM this evening to midnight CST tonight FOR Baxter-Boone-Fulton-Izard-Marion-Newton-Searcy-Sharp- Stone. Wind Chill Advisory from midnight tonight to 10 AM CST Sunday FOR Baxter-Boone-Fulton-Izard-Marion-Newton-Searcy-Stone. && Short Term...57 / Long Term...32
Hazardous weather outlook, Dec 17, 3:20 PM CST, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 320 PM CST SAT DEC 17 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-181100- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN- BRADLEY-DREW- 320 PM CST SAT DEC 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THROUGH TONIGHT SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AS A STRONG ARCTIC FRONT FRONT MOVES THROUGH. THE BEST CHANCES OF SEEING THUNDERSTORMS WILL REMAIN OVER THE EAST AND SOUTHEAST WHERE THE AIR IS A BIT MORE UNSTABLE. A STRONG STORM OR TWO WILL BE POSSIBLE WITH DAMAGING WINDS THE PRIMARY CONCERN. HOWEVER...THERE IS A VERY SMALL CHANCE A BRIEF TORNADO COULD OCCUR. TEMPERATURES WILL CONTINUE TO PLUMMET BEHIND THE COLD FRONT AND A BRIEF CHANGE OVER TO WINTER PRECIPITATION IS EXPECTED LATE TONIGHT. PORTIONS OF NORTHERN ARKANSAS COULD SEE SOME LIGHT ACCUMULATIONS. THE REMAINDER OF THE STATE WILL SEE LITTLE TO NO ACCUMULATIONS OR JUST SOME FLURRIES OR ICE PELLETS BEFORE THE SYSTEM PULLS OUT. WINDS OF 20 TO 30 MPH WILL BE POSSIBLE BEHIND THE FRONT TONIGHT... WITH GUSTS AS HIGH AS 35 MPH. THE WINDS SHOULD SUBSIDE SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE BIGGER STORY WITH THIS STORM SYSTEM WILL BE THE SIGNIFICANTLY COLDER AIR COMING IN BEHIND IT. TEMPERATURES WILL BE NOTICEABLY COLDER WITH A 30 TO NEARLY 40 DEGREE DROP IN SOME AREAS. IN ADDITION TO THE ARCTIC PLUNGE...GUSTY WINDS SUNDAY MORNING WILL PRODUCE SUB- ZERO WIND CHILLS ACROSS THE NORTH WITH SINGLE DIGITS AND TEENS ELSEWHERE. THE COLD AIR WILL SETTLE OVER THE REGION EARLY NEXT WEEK WITH THE MAJORITY OF THE STATE BARELY GETTING INTO THE 30S SUNDAY AND MONDAY AS WELL. SUNDAY NIGHT WILL ALSO FEATURE DANGEROUSLY LOW WIND CHILLS EVEN THOUGH THE ACTUAL WINDS WILL BE LOWER. TEMPERATURES WILL SLOWLY MODERATE THROUGH THE REMAINDER OF THE PERIOD. AS THE COLDEST AIR OF THE SEASON TO DATE IS EXPECTED SUNDAY AND INTO EARLY NEXT WEEK...NOW WOULD BE THE TIME TO REVIEW YOUR COLD WEATHER SAFETY INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK. 56/57
In the hours before
Local storm report, Dec 17, 6:28 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
628 PM CST SAT DEC 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM FUNNEL CLOUD 3 N MANNING 34.06N 92.79W
12/17/2016 DALLAS AR TRAINED SPOTTER
&&
EVENT NUMBER LZK1600101
LORENZENSpecial weather statement, Dec 17, 6:28 PM CST, 35 minutes before
Special Weather Statement
National Weather Service Little Rock AR
628 PM CST SAT DEC 17 2016
ARZ055-056-062-180115-
Jefferson AR-Dallas AR-Grant AR-
628 PM CST SAT DEC 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DALLAS...
SOUTHWESTERN JEFFERSON...SOUTHERN GRANT...SOUTHEASTERN HOT SPRING AND
NORTHWESTERN CLEVELAND COUNTIES UNTIL 715 PM CST...
At 627 PM CST, Doppler radar was tracking a strong thunderstorm
5miles west of Carthage, or 20 miles southwest of Sheridan, moving
northeast at 50 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Pine Bluff... Sheridan...
White Hall... Leola...
Carthage... Pine Bluff Arsenal...
Lamont... Dogwood...
Jenkins Ferry State Park... Sulphur Springs...
Ain... Clear Lake...
Willow... Watson Chapel...
Center Grove... Grapevine...
Tulip... Dexter...
Hardin... Slabtown...
A tornado watch remains in effect until 900 PM CST for southeastern
Arkansas.
LAT...LON 3415 9278 3415 9268 3419 9267 3440 9210
3414 9197 3406 9238 3406 9247 3404 9248
3399 9272
TIME...MOT...LOC 0027Z 250DEG 36KT 3409 9266
46Local storm report, Dec 17, 6:58 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
658 PM CST SAT DEC 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM TORNADO 5 N GRAPEVINE 34.22N 92.32W
12/17/2016 GRANT AR TRAINED SPOTTER
&&
EVENT NUMBER LZK1600102
LORENZENThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Little Rock, AR (KBYH), 00:00Z
1.1 hours before the tornado, 223 km from the path. December 18, 2016.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -194 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 395 m²/s²
- 0-3 km storm-relative helicity
- 525 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
- 0-3 km lapse rate
- 4.1 K/km
Little Rock, AR (KBYH), 12:00Z
10.9 hours after it, 223 km from the path. December 18, 2016.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -57305 J/kg
- Surface CAPE
- 1 J/kg
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -362 m²/s²
- 0-3 km storm-relative helicity
- -385 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- -2.0 K/km
The surface observations
Pine Bluff/Grider (PBF), 31 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 23:05 UTC | 190° 13 kt | 1003.4 | ||||
| 23:10 UTC | 190° 14 kt | 1003.4 | ||||
| 23:15 UTC | 180° 14 kt | 1003.4 | ||||
| 23:20 UTC | 190° 12 kt | 1003.4 | ||||
| 23:25 UTC | 180° 12 kt | 1003.4 | ||||
| 23:30 UTC | 190° 11 kt | 1003.4 | ||||
| 23:35 UTC | 190° 11 kt | 1003.7 | -RA | |||
| 23:40 UTC | 180° 12 kt | 1003.7 | -RA | |||
| 23:45 UTC | 180° 12 kt | 1003.7 | ||||
| 23:50 UTC | 180° 11 kt | 1003.7 | ||||
| 23:53 UTC | 72 | 66 | 190° 12 kt | 1003.7 | ||
| 23:55 UTC | 190° 13 kt | 1003.7 | ||||
| 00:00 UTC | 190° 12 kt | 1003.7 | ||||
| 00:05 UTC | 190° 12 kt | 1003.7 | -RA | |||
| 00:10 UTC | 190° 12 kt | 1003.7 | -RA | |||
| 00:15 UTC | 180° 13 kt | 1003.4 | ||||
| 00:20 UTC | 180° 11 kt | 1003.4 | ||||
| 00:25 UTC | 180° 10 kt | 1003.4 | ||||
| 00:30 UTC | 190° 11 kt | 1003.4 | ||||
| 00:35 UTC | 180° 14 kt | 1003 | ||||
| 00:40 UTC | 180° 13 kt | 1003.4 | ||||
| 00:45 UTC | 190° 15 kt | 1003.4 | ||||
| 00:50 UTC | 190° 15 kt | 1003.4 | ||||
| 00:53 UTC | 73 | 66 | 190° 13 kt | 1003.4 | ||
| 00:55 UTC | 1003.4 | |||||
| 01:00 UTC | 190° 12 kt | 1003.4 | ||||
| 01:05 UTC | 1003.4 | |||||
| 01:10 UTC | 18 | 1003.7 | ||||
| 01:15 UTC | 17 | 1003.7 | ||||
| 01:20 UTC | 1004.1 | |||||
| 01:25 UTC | 1004.1 | |||||
| 01:30 UTC | 1004.4 | |||||
| 01:32 UTC | 73 | 66 | 220° 8 kt | 1005.1 | VCTS | |
| 01:35 UTC | 1005.8 | |||||
| 01:40 UTC | 1005.8 | |||||
| 01:45 UTC | 10° 14 kt | 1005.4 | ||||
| 01:50 UTC | 55.4 | 51.8 | 350° 14 kt | 24 | 1006.1 | VCTS |
| 01:53 UTC | 54 | 50 | 340° 25 kt | 34 | 1007.5 | VCTS |
| 01:55 UTC | 340° 19 kt | 1007.1 | ||||
| 01:58 UTC | 53 | 49 | 360° 19 kt | 34 | 1006.1 | -TSRA |
| 02:00 UTC | 340° 20 kt | 1007.5 | -RA | |||
| 02:05 UTC | 340° 17 kt | 1007.1 | -RA | |||
| 02:10 UTC | 360° 21 kt | 27 | 1006.4 | -RA | ||
| 02:15 UTC | 330° 18 kt | 23 | 1008.1 | -RA BR | ||
| 02:20 UTC | 49 | 48 | 350° 19 kt | 31 | 1008.1 | +TSRA BR |
| 02:25 UTC | 340° 20 kt | 1008.5 | +RA BR | |||
| 02:30 UTC | 340° 18 kt | 1008.5 | +RA BR | |||
| 02:32 UTC | 48 | 47 | 340° 18 kt | 28 | 1008.5 | VCTS +RA BR |
| 02:35 UTC | 340° 21 kt | 1008.5 | +RA BR | |||
| 02:38 UTC | 47 | 46 | 350° 21 kt | 32 | 1008.8 | +TSRA BR |
| 02:40 UTC | 340° 23 kt | 1008.8 | +RA BR | |||
| 02:45 UTC | 340° 19 kt | 1009.5 | +RA BR | |||
| 02:48 UTC | 46.4 | 44.6 | 340° 20 kt | 33 | 1009.5 | TSRA BR |
| 02:50 UTC | 46.4 | 44.6 | 340° 16 kt | 29 | 1009.1 | VCTS RA BR |
| 02:53 UTC | 46 | 44 | 350° 17 kt | 27 | 1009.5 | VCTS -RA |
| 02:55 UTC | 350° 17 kt | 1009.5 | -RA BR | |||
| 03:00 UTC | 340° 21 kt | 27 | 1010.2 | RA BR | ||
| 03:01 UTC | 46 | 44 | 340° 22 kt | 28 | 1010.2 | TSRA BR |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Little Rock radar (KLZK), 69 km away, was scanning. The volume nearest the touchdown began at 00:59 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 00:24 UTC | FUNNEL CLOUD | 3 N Manning | Dallas, AR | |
| 00:56 UTC | TORNADO | 5 N Grapevine | Grant, AR | |
| 01:00 UTC | TSTM WND DMG | 4 Ene Ain | Grant, AR | |
| 01:15 UTC | TSTM WND DMG | 1 N White Hall | Jefferson, AR | |
| 01:59 UTC | HAIL 1 | Sulphur Springs | Jefferson, AR |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2016 tornado in ArkansasEvery tornado in Arkansas since 1950Warnings in force in Arkansas nowThe forecast where you are
The other tornadoes of December 17, 2016
2 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| December 17 | 11:37 PM CST | EF0 | Colbert, AL | 0.6 | 87 | |||
| December 17 | 11:45 PM CST | EF1 | Calhoun, MS | 0.3 | 75 | $80,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.